Alert archive / Florida / Flash Flood Warnings in 2012

Flash Flood Warning 7, NWS Jacksonville, FL

June 25, 20126 counties in Florida; Charlton County, Georgia

NWS Jacksonville, FL issued this flash flood warning at Jun 25, 2012, 10:39 PM EDT for 6 counties in Florida; Charlton County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 10:39 PM EDT (02:39 UTC)
Expired
Jun 26, 2012, 1:45 AM EDT
In force
3 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

Counties Baker County, FL, Bradford County, FL, Columbia County, FL, Hamilton County, FL, Suwannee County, FL, Union County, FL, Charlton County, GA

What was reported inside it

TimeReportWhereRemark
Jun 25, 10:44 PM EDTFLOOD2 Wsw Macclenny, FLINTERSTATE 10 WESTBOUND AT MILE MARKER 324 NEAR GLEN ST. MARY CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-288 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WGUS52 KJAX 260239
FFWJAX
FLC003-007-023-047-121-125-GAC049-260545-
/O.NEW.KJAX.FF.W.0007.120626T0239Z-120626T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1039 PM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BRADFORD COUNTY IN NORTHERN FLORIDA
  BAKER COUNTY IN NORTHEAST FLORIDA
  COLUMBIA COUNTY IN NORTHERN FLORIDA
  HAMILTON COUNTY IN NORTHERN FLORIDA
  SUWANNEE COUNTY IN NORTHERN FLORIDA
  NORTHERN UNION COUNTY IN NORTHERN FLORIDA
  SOUTHERN CHARLTON COUNTY IN SOUTHEAST GEORGIA

* UNTIL 145 AM EDT

* AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED VERY HEAVY RAIN ASSOCIATED WITH TROPICAL RAIN BANDS OVER 
  THE WARNED AREA. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR OVER     
  SATURATED AND FLOOD PRONE LOCATIONS WILL RESULT IN FLASH           
  FLOODING DURING THE NEXT FEW HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
  SPRINGS...TAYLOR...SUWANNEE SPRINGS...SUWANNEE RIVER STATE PARK...
  JENNINGS...JASPER...BELMONT AND ST. GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE IN THE 
WARNED AREA OVERNIGHT. ANY TRAVEL IN THE WARNED AREA DURING THE 
OVERNIGHT WILL BE HAZARDOUS OR EVEN LIFE THREATENING. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.

&&

LAT...LON 3062 8326 3055 8202 3035 8206 3008 8206
      3008 8307 3011 8323 3026 8326 3031 8322
      3035 8322 3036 8320 3041 8318 3042 8323
      3046 8323 3047 8325

$$

NELSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 10:19 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 25, 10:19 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1019 PM EDT MON JUN 25 2012

.UPDATE...

A BAND OF RAIN HAS SETUP WEST TO EAST ACROSS THE FORECAST AREA
ROUGHLY ALONG THE FL/GA LINE. WITH MOISTURE FLOWING INTO THIS
REGION FROM THE SOUTH AND IR SAT ENHANCEMENT TRENDING TOWARD THE
EAST...EXPECT THIS AREA COULD LEAD TO A PROLONGED PERIOD OF HEAVY
RAINFALL THIS NIGHT.

WHILE THREAT FOR MORE ORGANIZED CONVECTION IS DECREASING...COULD
STILL SEE A SPIN UP OVER SOUTHWESTERN COUNTIES OVERNIGHT.

BASED ON FORECAST TRACK OF DEBBY...HAVE TRENDED WIND FORECAST UP
OVER WESTERN ZONES.

&&

.AVIATION...

MVFR CONDITIONS TO CONTINUE TONIGHT AND TUESDAY WITH
TEMPO IFR CONDITIONS IN HEAVY SHOWERS. HAVE PUT VCTS IN
FORECAST FOR TUESDAY AFTER 13Z AS INSTABILITY STARTS TO
INCREASE AGAIN.

&&

.MARINE...

SMALL CRAFT CRITERIA WINDS AND WAVES ARE EXPECTED TO
CONTINUE...WITH BRIEFLY HIGHER GUSTS POSSIBLE IN AND NEAR SHOWERS
TONIGHT.

RIP CURRENTS: HIGH RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  86  68  89 /  70  60  50  60
SSI  75  84  72  84 /  80  60  50  60
JAX  74  83  73  87 /  90  70  60  70
SGJ  75  84  77  86 /  70  80  70  80
GNV  73  86  74  88 /  90  80  70  80
OCF  74  88  76  88 /  90  80  70  80

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     HIGH RIP CURRENT RISK THROUGH LATE TUESDAY NIGHT FOR DUVAL-
     FLAGLER-NASSAU-ST JOHNS.

     WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR ALACHUA-COLUMBIA-
     GILCHRIST-HAMILTON-MARION-SUWANNEE.

GA...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BRANTLEY-CHARLTON-
     CLINCH-COASTAL CAMDEN-COASTAL GLYNN-ECHOLS-INLAND CAMDEN-
     INLAND GLYNN-WARE.

     HIGH RIP CURRENT RISK THROUGH LATE TUESDAY NIGHT FOR COASTAL
     CAMDEN-COASTAL GLYNN.

     WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR ECHOLS.

AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

STRUBLE/ZIBURA
Hazardous weather outlook, Jun 25, 10:10 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1010 PM EDT MON JUN 25 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-261000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1010 PM EDT MON JUN 25 2012

...A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST FLORIDA
TONIGHT...

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

...SMALL CRAFT ADVISORY THROUGH TUESDAY...

...HIGH RISK OF RIP CURRENTS THROUGH TUESDAY...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR NORTHEAST FLORIDA
TONIGHT. THE MAIN THREAT IS DAMAGING WINDS...BUT ISOLATED TORNADOES
WILL BE A POSSIBILITY MAINLY OVER WESTERN PORTIONS OF THE FORECAST
AREA.

VERY WINDY CONDITIONS ARE EXPECTED TONIGHT FOR WESTERN PORTIONS OF
THE FORECAST AREA...WITH A WIND ADVISORY IN AFFECT.

PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS MOST OF THE AREA...WITH
A FLOOD WATCH IN EFFECT.

HAZARDOUS CONDITIONS CAN BE EXPECTED ON THE WATERS TONIGHT...WITH A
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...AND A HIGH RISK OF
RIP CURRENTS ON AREA BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WINDY CONDITIONS ARE EXPECTED TO DEVELOP THROUGH MID WEEK.

LOCALLY HEAVY RAINFALL WILL CONTINUE INTO MIDWEEK.

HAZARDOUS CONDITIONS WILL CONTINUE ON THE WATERS INTO MIDWEEK...WITH
A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...AND A HIGH RISK OF
RIP CURRENTS ON AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Jun 25, 9:25 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     FLOOD            4 NW ORANGE PARK        30.22N 81.75W
06/25/2012                   DUVAL              FL   TRAINED SPOTTER

            FLOODING REPORTED IN COUNTRY ROADS MOBILE HOME PARK.

&&

MZ
Local storm report, Jun 25, 9:36 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     FLOOD            3 ESE SANDERSON         30.24N 82.23W
06/25/2012                   BAKER              FL   TRAINED SPOTTER

            3.46 INCHES OF RAINFALL IN THE PAST 5 HOURS. DITCHES IN
            AREA ARE AT CAPACITY.

&&

MZ
Local storm report, Jun 25, 9:48 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
948 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            3 N LAKE CITY           30.24N 82.64W
06/25/2012                   COLUMBIA           FL   LAW ENFORCEMENT

            INTERSTATE 10 EASTBOUND AT MILE MARKER 301 CLOSED DUE TO
            STANDING WATER.

&&

MZ
Local storm report, Jun 25, 9:53 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
953 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLOOD            5 NNW LAKE CITY         30.25N 82.68W
06/25/2012                   COLUMBIA           FL   LAW ENFORCEMENT

            U.S. HIGHWAY 41 SOUTHBOUND CLOSED NEAR I-10 DUE TO
            FLOODING.

&&

MZ
Local storm report, Jun 25, 10:01 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1001 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            2 NNW JASPER            30.55N 82.98W
06/25/2012                   HAMILTON           FL   LAW ENFORCEMENT

            U.S. HIGHWAY 129 AT COUNTY ROAD 150 IN JASPER CLOSED DUE
            TO FLOODING.

&&

MZ
Local storm report, Jun 25, 10:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1038 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HEAVY RAIN       GLEN ST. MARY           30.27N 82.16W
06/25/2012  M4.08 INCH       BAKER              FL   BROADCAST MEDIA

            4.08 INCHES OF RAINFALL SINCE 5 PM. WATER CROSSING SOME
            ROADS WEST OF GLEN ST. MARY.

&&

MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:50 PM EDTAreal Flood AdvisoryJAXClay, Duval, Nassau, Saint Johns115 min
Jun 25, 8:57 PM EDTAreal Flood WarningJAXBaker, Columbia, Hamilton, Suwannee3 hr
Jun 25, 9:14 PM EDTFlash Flood WarningJAXDuval, Nassau, Saint Johns2 hr
Jun 25, 10:09 PM EDTSpecial Marine WarningJAX2 hr
Jun 25, 11:03 PM EDTFlash Flood WarningJAXBaker, Duval, Nassau, Saint Johns3 hr
Jun 25, 11:59 PM EDTSpecial Marine WarningJAX61 min
Jun 26, 1:18 AM EDTFlash Flood WarningJAXBaker, Bradford, Columbia, Duval, Hamilton, Nassau and 2 more4 hr
Jun 26, 4:28 AM EDTFlash Flood WarningJAXNassau4 hr
Jun 26, 5:13 AM EDTFlash Flood WarningJAXBaker, Columbia, Hamilton, Suwannee3 hr
Jun 26, 6:48 AM EDTSpecial Marine WarningJAX117 min
Jun 26, 8:27 AM EDTAreal Flood WarningJAXBaker, Columbia, Hamilton, Suwannee6 hr
Jun 26, 9:05 AM EDTAreal Flood WarningJAXNassau6 hr
Jun 26, 9:53 AM EDTSpecial Marine WarningJAX2 hr
Jun 26, 11:35 AM EDTRiver Flood WarningJAXColumbia, Gilchrist, Suwannee16 days
Jun 26, 12:03 PM EDTSpecial Marine WarningJAX87 min
Jun 26, 12:23 PM EDTRiver Flood WarningJAXGilchrist, Suwannee9 days
Jun 26, 12:34 PM EDTRiver Flood WarningJAXHamilton, Suwannee10 days
Jun 26, 1:14 PM EDTSpecial Weather StatementJAXColumbia46 min
Jun 26, 1:22 PM EDTSpecial Marine WarningJAX98 min
Jun 26, 1:26 PM EDTSpecial Marine WarningJAX2 hr
Jun 26, 1:39 PM EDTSpecial Weather StatementJAXColumbia36 min
Jun 26, 1:40 PM EDTSpecial Weather StatementJAXClay35 min
Jun 26, 2:13 PM EDTSpecial Weather StatementJAXClay32 min
Jun 26, 2:23 PM EDTAreal Flood WarningJAXBaker, Columbia, Hamilton, Suwannee, Union6 hr
Jun 26, 3:13 PM EDTFlash Flood WarningJAXSuwannee3 hr
Jun 26, 3:13 PM EDTSpecial Weather StatementJAXBaker47 min
Jun 26, 3:38 PM EDTAreal Flood WarningJAXClay, Duval, Nassau3 hr
Jun 26, 3:38 PM EDTSpecial Weather StatementJAXClay52 min
Jun 26, 3:50 PM EDTSpecial Weather StatementJAXBaker40 min
Jun 26, 4:15 PM EDTFlash Flood WarningJAXDuval3 hr
Jun 26, 4:20 PM EDTSpecial Weather StatementJAXSaint Johns40 min
Jun 26, 4:24 PM EDTFlash Flood WarningJAXBaker, Bradford, Columbia, Union3 hr
Jun 26, 4:24 PM EDTSpecial Weather StatementJAXClay51 min
Jun 26, 4:42 PM EDTSpecial Weather StatementJAXBaker48 min
Jun 26, 4:48 PM EDTSpecial Weather StatementJAXBaker, Clay, Columbia, Duval, Nassau, Saint Johns and 1 more57 min
Jun 26, 5:19 PM EDTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more16 hr
Jun 26, 5:42 PM EDTSpecial Weather StatementJAXBaker, Clay, Columbia, Duval, Nassau, Saint Johns and 1 more63 min
Jun 26, 5:47 PM EDTSpecial Marine WarningJAX58 min
Jun 26, 5:51 PM EDTSpecial Weather StatementJAXBradford24 min
Jun 26, 6:24 PM EDTFlash Flood WarningJAXDuval3 hr
Jun 26, 6:43 PM EDTFlash Flood Warning EmergencyJAXClay, Duval3 hr
Jun 26, 6:47 PM EDTSpecial Marine WarningJAX88 min
Jun 26, 7:49 PM EDTSpecial Marine WarningJAX86 min
Jun 26, 5:31 AM EDTFlash Flood WarningJAXClinch, Echols, Ware3 hr
Jun 26, 8:55 AM EDTAreal Flood WarningJAXBrantley, Charlton, Clinch, Echols, Pierce, Ware6 hr

Nearby

Flash Flood Warnings in Florida, 2012Flash Flood Warnings in Georgia, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.